Headaches that Seem to Last Forever

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 8/9/2005 9:45 PM (GMT -6)   
Hello,
 
I went to the doctor today with a headache that I've had since last Tuesday night. It has been one sided at times, throbbed at times, but mainly felt like a red hot poker was stuck through one temple to the other. I haven't been able to sleep the last few nights because it has been hurting so much. I have been taking pain killers like they are going out of style along with many other alternative remedies but nothing has worked.
 
The doctor said it was a combination headache, partially tension and partially migraine. He recommended a muscle relaxant and pain killer. The headache isn't gone but I'm definitely feeling better. He thinks the muscles in my forehead are spasming which are triggering migraines.
 
I thought I would post this in case anyone else is going through the same thing or if anyone has found other remedies that work for combination headaches.
 
Thanks! yeah
 
 
Coquitlam55
 
"Be faithful in small things because it is in them that your strength lies."
Mother Teresa


tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 8/10/2005 6:37 PM (GMT -6)   

Tell me, What did you take before you went to see the doctor? Any triptans???

I have had a mix or combination headaches (tension/migraines) and have been told to take some sort of triptan (Imitrex, Amerge, Axert, Frova, Maxalt, Zomig, Relpax) with an anti-nausea medicine (cheap-reglan, expensive-zofran..these are the two that work best for me...others would be phenergan/compazine) and then also some type of pain medication (vicodin/percocet)

I have had this type of cycle last a total of 33 days straight when of course puts you at risk of stroke (more than 72 hours with a migraine-called status migrainous) I ended up going to the hospital for IV DHE and Dilaudid to break the cycle...It was miserable, but I was so glad to finally break it up and be able to move on and start feeling better.

Let me know how things are going!!!

Sara


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 8/11/2005 11:00 PM (GMT -6)   

Hi Sara,

Before I went to the doctor I had been taking Triptans on and off, I try not to take them daily because of rebound headaches. I had also been taking Tylenol with Codeine daily (I know rebound). He gave me Atavan, Celebrex and told me to take it with Tylenol with Codeine.

I sent you a message in response to another message you posted. The doctor says the muscles in my forehead are spasming, the same muscles where I receive my Botox injections. I wondered if you had heard of this being a side effect of Botox injections.

My drug cocktail broke the headache for about a day and its back again. Its frustrating because it's just lurking in the background. I know it's not rebound because with rebound I can make them go with more meds. It's not a straight migraine because it's across my whole forehead and is constant strong pain. Other than that I don't know what it is.

Thanks!


 
Coquitlam55
 
"Be faithful in small things because it is in them that your strength lies."
Mother Teresa


tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 8/12/2005 10:12 PM (GMT -6)   
 

You know, honestly, it might be rebound...with a rebound cycle...when you take medication the headache temporarily goes away...but then comes back as the medication wears off. It is something like withdrawl, when the medication is almost gone from your system the headache comes back, you take more medication-and the cycle begins again. In order for the rebound cycle to end you have to stop all medication that will cause rebound (triptans, pain medications etc-email me if you have specifics you need to know about, or call your doctor!)

You should be taking triptans or pain medications no more than two days per week to avoid rebounds. I know, I hate hearing that too...what do you do when you have pain more than two days per week? talk to your doctor about something that will not cause rebounds?

Rebound headaches to me feel differently- they feel like pressure, like squeezing or constant heaviness that just sits there (like tension headaches times 10)...its not quite the same as a migraine. Its more of a dreaded, weight in my head-very hard to explain, but horrible pain that is hard to get rid of...and (for me) even harder to admit to.

Sara


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 8/13/2005 1:00 AM (GMT -6)   
Hi,
 
I have seriously considered rebound headaches, though I think I know a rebound headache and this isn't. This is a dull heavy feeling in my forehead and temples and at first I seriously thought that's what these were. The only medication I take enough to cause rebound headaches is Tylenol with Codeine and usually if I'm desperate I can take enough to make it go away - and then start weaning off it. I use Aleve and reduce the Tylenol by Codeine by one or two every two or three days and am usually successful until the next set of major migraines.
 
The difference with this headache is that it is significantly more painful than a rebound and it's not the same dull like I usually experience with rebound. It has a sharp fiery feeling and Tylenol with Codeine does nothing for it, not even reduce it. The muscle relaxants and anti-inflamatories seem to be doing the trick and have taken the edge off. I've started weaning off the Tylenol again using Aleve seeing as the Tylenol isn't doing any good anyway and the Aleve seems to be contributing to relaxing the muscles.
 
Thanks for the thoughts.
 
 
Coquitlam55
 
"Be faithful in small things because it is in them that your strength lies."
Mother Teresa


tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 8/13/2005 6:19 PM (GMT -6)   

Do you know much about Cluster headaches? Could this possibly be cluster type??? Those are the worst type of headache pains ever...Hardly any medication touches them...

 


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 8/14/2005 9:03 PM (GMT -6)   
I don't know about Cluster Headaches, but the part about nothing touching them is accurate. I finally had some relief today. Though I have no idea why. :-)
 
Coquitlam55
 
"Be faithful in small things because it is in them that your strength lies."
Mother Teresa


tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 8/15/2005 8:19 PM (GMT -6)   

Great, I am glad to hear that...Let's not question it and just be happy!

Thanks be to God...

Feel good another day,

Sara


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


hol1234
New Member


Date Joined Aug 2005
Total Posts : 5
   Posted 8/15/2005 9:47 PM (GMT -6)   
coquitlam55,
have you ever tried prednisone for these types of headaches? that is the only thing that has helped my 2-3 week long headaches. either rebound or tension it helped.

tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 8/16/2005 3:49 PM (GMT -6)   

Hol1234-

I could kiss you!!!!!!!!! How could I forget the dospaks?!?!?!?!  Yes, steroid treatments...prescribed by the doctors, of course....are the ultimate saving grace for the long migraine streaks....

 

Have you tried these yet???   Ask your doctor?

(Beware they cause weight gain, and lots of trips to the bathroom! but hey, anything to stop the migraine cycle)

Sara


Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com


Nicky (coquitlam55)
Veteran Member


Date Joined Jul 2005
Total Posts : 505
   Posted 8/16/2005 9:20 PM (GMT -6)   
Thanks! I haven't heard of steroids for headaches or tried them. I will ask my doctor.
 
 
 
Coquitlam55
 
"Be faithful in small things because it is in them that your strength lies."
Mother Teresa


tysmyboo
Veteran Member


Date Joined Dec 2004
Total Posts : 921
   Posted 8/16/2005 9:53 PM (GMT -6)   
Prednisone, a corticosteroid, is similar to a natural hormone produced by your adrenal glands. It often is used to replace this chemical when your body does not make enough of it. It relieves inflammation (swelling, heat, redness, and pain)...These should not be used often to treat headaches but are great to break up the cycles that seem stubborn and are not being broken by anything else.
 
Ask your doctor...I am sure that s/he will be familiar!
 
Sara
Sara-Migraine/Headache Forum Moderator
 
Thanks for Visiting HealingWell.com

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, September 21, 2017 8:53 PM (GMT -6)
There are a total of 2,871,530 posts in 315,110 threads.
View Active Threads


Who's Online
This forum has 156617 registered members. Please welcome our newest member, wusibenjk3.
407 Guest(s), 14 Registered Member(s) are currently online.  Details
PeteZa, PeterDisAbelard., Ides, sebreg, cspivak, Bodan, The Dude Abides, Girlie, WalkingbyFaith, Lynnwood, ebonyeyez06, MK1965, wusibenjk3, Tim Tam


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer